Alert archive / New York / Lakeshore Flood Warnings in 2017

Lakeshore Flood Warning 5, NWS Buffalo, NY

May 14, 2017Cayuga County, Oswego County, Wayne County, New York

NWS Buffalo, NY issued this lakeshore flood warning at May 14, 2017, 3:53 AM EDT for Cayuga County, Oswego County, Wayne County, New York. It took effect at May 14, 2017, 8:00 PM EDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 14, 2017, 3:53 AM EDT (07:53 UTC)
In effect from
May 14, 2017, 8:00 PM EDT
Expired
May 15, 2017, 1:21 PM EDT
In force
17 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Oswego County, NY, Wayne County, NY

The radar

The Ft Drum radar (KTYX), 97 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2017-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2017-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

968 
WHUS41 KBUF 140753
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
353 AM EDT SUN MAY 14 2017

NYZ004>006-141600-
/O.UPG.KBUF.LS.A.0006.170514T1800Z-170515T1800Z/
/O.NEW.KBUF.LS.W.0005.170515T0000Z-170515T1800Z/
WAYNE-NORTHERN CAYUGA-OSWEGO-
353 AM EDT SUN MAY 14 2017

...LAKESHORE FLOOD WARNING IN EFFECT FROM 8 PM THIS EVENING TO
2 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKESHORE
FLOOD WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM
EDT MONDAY. THE LAKESHORE FLOOD WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...WAYNE, NORTHERN CAYUGA, AND OSWEGO COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS, BRISK
  NORTHWEST WINDS, AND HIGH WAVES WILL RESULT IN INCREASED
  FLOODING AND SHORELINE EROSION ALONG THE IMMEDIATE LAKE ONTARIO
  SHORELINE.

* TIMING...FROM EARLY THIS EVENING THROUGH EARLY MONDAY 
  AFTERNOON.

* IMPACTS...FLOODING IN LOW LYING...FLOOD PRONE AREAS ALONG THE
  IMMEDIATE LAKE SHORE...AND IN BAYS AND INLETS. WAVE ACTION WILL
  RESULT IN INCREASED SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

&&

$$

JJR
6 follow-up statements
207 
WHUS41 KBUF 141448
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1048 AM EDT SUN MAY 14 2017

NYZ004>006-142300-
/O.CON.KBUF.LS.W.0005.170515T0000Z-170515T1800Z/
WAYNE-NORTHERN CAYUGA-OSWEGO-
1048 AM EDT SUN MAY 14 2017

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO 2 PM EDT MONDAY...

* LOCATIONS...WAYNE, NORTHERN CAYUGA, AND OSWEGO COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS, 
  BRISK NORTHWEST WINDS, AND HIGH WAVES WILL RESULT IN INCREASED 
  FLOODING AND SHORELINE EROSION ALONG THE IMMEDIATE LAKE 
  ONTARIO SHORELINE.

* TIMING...FROM EARLY THIS EVENING THROUGH EARLY MONDAY 
  AFTERNOON.

* IMPACTS...FLOODING IN LOW LYING...FLOOD PRONE AREAS ALONG THE 
  IMMEDIATE LAKE SHORE...AND IN BAYS AND INLETS. WAVE ACTION 
  WILL RESULT IN INCREASED SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

&&

$$
991 
WHUS41 KBUF 141856
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
256 PM EDT SUN MAY 14 2017

NYZ004>006-150300-
/O.CON.KBUF.LS.W.0005.170515T0000Z-170515T1800Z/
WAYNE-NORTHERN CAYUGA-OSWEGO-
256 PM EDT SUN MAY 14 2017

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO 2 PM EDT MONDAY...

* LOCATIONS...WAYNE, NORTHERN CAYUGA, AND OSWEGO COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS, 
  BRISK NORTHWEST WINDS, AND HIGH WAVES WILL RESULT IN INCREASED 
  FLOODING AND SHORELINE EROSION ALONG THE IMMEDIATE LAKE 
  ONTARIO SHORELINE.

* TIMING...FROM EARLY THIS EVENING THROUGH EARLY MONDAY 
  AFTERNOON.

* IMPACTS...FLOODING IN LOW LYING...FLOOD PRONE AREAS ALONG THE 
  IMMEDIATE LAKE SHORE...AND IN BAYS AND INLETS. WAVE ACTION 
  WILL RESULT IN INCREASED SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

&&

$$
307 
WHUS41 KBUF 142339
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
739 PM EDT SUN MAY 14 2017

NYZ004>006-150745-
/O.CON.KBUF.LS.W.0005.170515T0000Z-170515T1800Z/
WAYNE-NORTHERN CAYUGA-OSWEGO-
739 PM EDT SUN MAY 14 2017

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 2 PM EDT
MONDAY...

* LOCATIONS...WAYNE, NORTHERN CAYUGA, AND OSWEGO COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS, 
  BRISK NORTHWEST WINDS, AND HIGH WAVES WILL RESULT IN INCREASED 
  FLOODING AND SHORELINE EROSION ALONG THE IMMEDIATE LAKE 
  ONTARIO SHORELINE.

* TIMING...FROM EARLY THIS EVENING THROUGH EARLY MONDAY 
  AFTERNOON.

* IMPACTS...FLOODING IN LOW LYING...FLOOD PRONE AREAS ALONG THE 
  IMMEDIATE LAKE SHORE...AND IN BAYS AND INLETS. WAVE ACTION 
  WILL RESULT IN INCREASED SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

&&

$$
535 
WHUS41 KBUF 150731
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
331 AM EDT MON MAY 15 2017

NYZ004>006-151800-
/O.CON.KBUF.LS.W.0005.000000T0000Z-170515T1800Z/
WAYNE-NORTHERN CAYUGA-OSWEGO-
331 AM EDT MON MAY 15 2017

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* LOCATIONS...WAYNE, NORTHERN CAYUGA, AND OSWEGO COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS, 
  BRISK NORTHWEST WINDS, AND HIGH WAVES WILL RESULT IN INCREASED 
  FLOODING AND SHORELINE EROSION ALONG THE IMMEDIATE LAKE 
  ONTARIO SHORELINE.

* TIMING...THROUGH EARLY THIS AFTERNOON.

* IMPACTS...FLOODING IN LOW LYING...FLOOD PRONE AREAS ALONG THE 
  IMMEDIATE LAKE SHORE...AND IN BAYS AND INLETS. WAVE ACTION 
  WILL RESULT IN INCREASED SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

&&

$$

JJR
885 
WHUS41 KBUF 151020
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
620 AM EDT MON MAY 15 2017

NYZ004>006-151800-
/O.NEW.KBUF.BH.S.0001.170515T1020Z-170515T1800Z/
/O.CON.KBUF.LS.W.0005.000000T0000Z-170515T1800Z/
WAYNE-NORTHERN CAYUGA-OSWEGO-
620 AM EDT MON MAY 15 2017

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A BEACH
HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON.

* LOCATIONS...WAYNE, NORTHERN CAYUGA, AND OSWEGO COUNTIES.

* LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS, 
  BRISK NORTHWEST WINDS, AND HIGH WAVES WILL RESULT IN INCREASED 
  FLOODING AND SHORELINE EROSION ALONG THE IMMEDIATE LAKE 
  ONTARIO SHORELINE.

* TIMING...THE BEACH HAZARDS STATEMENT IS IN EFFECT THROUGH 
  EARLY THIS AFTERNOON. THE LAKESHORE FLOOD WARNING IS IN EFFECT 
  THROUGH EARLY THIS AFTERNOON.

* IMPACTS...FLOODING IN LOW LYING...FLOOD PRONE AREAS ALONG THE
  IMMEDIATE LAKE SHORE...AND IN BAYS AND INLETS. WAVE ACTION WILL
  RESULT IN INCREASED SHORELINE AND BEACH EROSION. THERE WILL ALSO
  BE STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THERE IS A HIGH SWIM
RISK. THIS MEANS LIFE THREATENING WAVES AND CURRENTS ARE
EXPECTED. STAY OUT OF THE WATER AND STAY AWAY FROM DANGEROUS
AREAS LIKE PIERS AND BREAKWALLS.

&&

$$

JJR
951 
WHUS41 KBUF 151721
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
121 PM EDT MON MAY 15 2017

NYZ004>006-151830-
/O.CAN.KBUF.LS.W.0005.000000T0000Z-170515T1800Z/
/O.CAN.KBUF.BH.S.0001.000000T0000Z-170515T1800Z/
WAYNE-NORTHERN CAYUGA-OSWEGO-
121 PM EDT MON MAY 15 2017

...LAKESHORE FLOOD WARNING IS CANCELLED...
...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE
LAKESHORE FLOOD WARNING. THE BEACH HAZARDS STATEMENT HAS BEEN
CANCELLED.


$$

What forecasters said that day

The local office's own words before this lakeshore flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lakeshore flood warning went out at May 14, 2:24 AM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 14, 2:24 AM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
224 AM EDT Sun May 14 2017

.SYNOPSIS...
Upper level troughing will keep cool conditions and scattered to
numerous showers in place through Sunday. A strong upper level ridge
will then build into the Lower Great Lakes starting Monday, bringing
much warmer and mainly dry conditions through midweek.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of this writing...the forecast area remains firmly within the
grip of a sharp/negatively tilted upper level trough extending from
northwestern Ontario to the mid-Atlantic coastline. This will remain
the case through Sunday...as the trough digs further southeastward
and eventually evolves into a broad closed low over eastern New York
and New England.

A couple of shortwaves dropping southeastward through the backside
of the main upper trough will provide a couple rounds of scattered
to numerous showers to our region through Sunday. The first of these
will come overnight through early Sunday morning as an initial (and
weaker) shortwave slides across Southern Ontario/Lake Erie and far
southwestern New York...along with some showers that will affect
areas mainly south of a rough Buffalo to Dansville axis. This
feature and its showers should largely clear our area by mid Sunday
morning...after which time a second...and much stronger channelled
shortwave will rotate southeastward across the area through the
balance of the day. Coupled with an increase in moisture and the
daytime heating of our cool airmass...this will lead to another (and
more widespread) round of numerous showers between late Sunday
morning and Sunday afternoon...particularly from about the Genesee
Valley eastward. Have gone with a mix of likely PoPs to cover
these...along with a slight chance of some thunder from about the
eastern Finger Lakes eastward Sunday afternoon as some weak
instability develops. Temperature-wise...readings should largely
bottom out in the mid to upper 40s overnight...with our cool airmass
then generally supportive of highs mostly in the mid to upper 50s
Sunday...with a few of our normally warmer spots possibly cracking
the 60 degree mark.

Sunday night the closed upper low will consolidate and become
vertically stacked over its attendant surface reflection off the
New England coastline...while high pressure and drier air begins
building east into our region from the Central Great Lakes. This
will result in any leftover showers tapering off from west to
east...with just some remnant activity left across the North Country
by daybreak. While some partial clearing will gradually work its way
into far western New York...clouds will likely hang in tough for
much of the night from about the Genesee Valley eastward. Overnight
lows will range from the lower to mid 40s across far western New
York to the mid and upper 40s further east...where the clouds will
hang in longer.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
Sunday night and Monday low pressure off the Maine coast will slowly
drift east as high pressure and drier air builds across the eastern
Great Lakes. This will result in showers from the Genesee Valley
eastward tapering off from west to east Sunday night into Monday
morning. Skies will also clear from west to east late Sunday night
and Monday and remain mainly clear through Tuesday.

Temperature-wise this period will be the start of a warm trend. High
temperatures on Monday reach up into upper 50s to low 60s and into
the upper 60s to low 70s on Tuesday.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Above normal temperatures during this period will be highlighted by
an early taste of summer for at least Wednesday and possibly into
Thursday. This high confidence forecast can be attributed to lock
step agreement between the ECMWF and GEFS ensembles...which depict a
persistent longwave trough over the western states...while an
expansive sub tropical ridge will stretch from the GOMEX and
southeastern states to the Mid Atlantic coast. The resulting deep
southwesterly flow will send a surge of 24-26c H925 air across the
Mid Atlantic region...skirting our forecast area early in the
period. This anomalously warm air will result in widespread 80 deg f
weather for Wednesday...which will be more than 10 deg warmer than
typical mid-May conditions. As for the day to day details...

A robust storm system will dig southeast across the Pacific
Northwest Tuesday night. This will help to pump up a broad ridge
over the eastern half of the country...which in turn will drive a
warm front northwards across our forecast area. While the bulk of
the baroclinicity and associated lift in advance of this front will
be found north of Lake Ontario...it will not be out of the question
for parts of our region to pick up a shower. Will use slgt chc pops
for areas generally north and east of the Genesee Valley. Being
enveloped into the warm sector...Tuesday night will be a much milder
night than any from the previous week as mins across the western
counties will be in the upper 50s to near 60.

Wednesday will feature the peak of our well advertised warm up...as
the axis of an amplifying H5 ridge will cross our forecast area. H85
temps will climb to 16/17c...which will EASILY support afternoon
temperatures that will be in the 80s f away from the lakes. In
fact...the normally warmer valleys...including the Genesee Valley and
some of Southern Tier valleys...will likely experience max temps
arnd 86 F. Given the subsidence associated with the passing of the
H85 ridge axis and the suggestion by point soundings of a mid level
cap...will completely ignore any QPF output by any of the guidance
packages.

A weak shortwave will pass to our north on the backside of the
exiting ridge Wednesday night. While the vast majority of the night
will be rain free...will keep slight-low chc pops in place for a
passing shower or thunderstorm. Otherwise...it will feel like a
typical mid summer night across the region with temperatures only
able to settle into the low to mid 60s.

On Thursday...there is a suggestion by some of the medium range
packages that the ridge will buckle a bit over the Lower Great
Lakes...assisting the passage of a pre frontal surface trough. This
may be enough to initiate some convection...especially given that
cooling between H850-70 will have eliminated the previous days mid
level cap. Will carry chc pops for all but the Niagara Frontier
where a screaming southwest wind up the length of Lake Erie will
shadow everything downstream to Rochester and possibly up to the
Thousand Islands region. H85 temps in the vcnty of 14-16c will
support another warm day with max temps ranging from the 70s over
the majority of the far western counties to the 80s across the
Finger Lakes and portions of the Southern Tier.

A fairly strong shortwave over southern Ontario will drive a cold
front southwards across our forecast area during the course of
Thursday night. This will support the chance for some showers and
thunderstorms...but given the nocturnal timing...strong to severe
convection is not anticipated.

As one would expect...it will be notably cooler across the region in
the wake of the front on Friday. A large area of Canadian high
pressure nosing south across our forecast area will lead to
increasing amounts of sunshine...so Friday should remain very
pleasant despite the lower temperatures (60s and low 70s).

The cooling trend will be brief though..as heights over the Upper
Great Lakes will already be in the process of rebounding on Friday.
The next burgeoning ridge will cross our region Friday night and
Saturday...and this will keep mainly fair weather in place with
temperatures climbing back into the mid 70s across the western
counties by Saturday afternoon.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
A couple of shortwaves will drop southeastward across our region
through Sunday...both of which will trigger rounds of scattered to
numerous showers. The first of these will affect areas mainly south
of a KBUF-KDSV axis through early Sunday morning...with the second
and stronger shortwave then bringing scattered to numerous showers
to much of the area between later Sunday morning and Sunday
afternoon...with the activity then diminishing from west to east
Sunday night.

Expect conditions to largely be VFR through the day Sunday...with
the exception of some limited MVFR cigs east of Lake Ontario through
the pre-dawn hours...and possible brief/localized reductions to sub-
VFR conditions within any showers. Sunday night conditions should be
largely VFR across the lower elevations...while deteriorating to
MVFR across the higher terrain as some lower ceilings develop
through the course of the night.

Outlook...
Monday...Improvement to VFR areawide.
Tuesday through Wednesday...VFR.
Thursday...Mainly VFR with a chance of showers and thunderstorms.

&&

.MARINE...
The lakes will remain tranquil through Sunday morning, as a weak
pressure gradient will remain in place across the area.
Northwesterly winds will freshen Sunday afternoon as an upper level
disturbance crosses the region and a deepening coastal low tracks
off Cape Cod and into the Gulf of Maine. Latest model runs have
trended a little lower with the waves, likely due to the weak
temperature advection and relatively short window of stronger winds.
Nonetheless, a period of small craft advisory-level winds will be
possible Sunday night into early Monday before the pressure gradient
relaxes once again. High pressure will then build across the
region, with generally quiet conditions on the lakes into the middle
of the coming week.

&&

.TIDES/COASTAL FLOODING...
A deepening coastal low will be tracking from the mid-Atlantic
this afternoon into the Gulf of Maine by Sunday night. A
tightening gradient in association with this system, combined
with the passage of a strong upper level disturbance, will lead
to strengthening northwest winds on Lake Ontario Sunday night.
This will in turn lead to building waves along the southeastern
shores of the lakes, presenting a potential for coastal
flooding, given the current high lake levels. That said, the
latest model runs have indicated that waves may not be quite
high enough to cause flooding. However, projected wave heights
are close enough to warning thresholds to warrant leaving the
current Coastal Flood Watch in place for the time being, should
the coastal low track a little closer to the coast, resulting in
stronger winds and higher waves on Lake Ontario.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Watch from 2 PM EDT this afternoon through
     Monday afternoon for NYZ004>006.
MARINE...None.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...LEVAN
LONG TERM...RSH
AVIATION...JJR
MARINE...WOOD
TIDES/COASTAL FLOODING...WOOD
Hazardous weather outlook, May 14, 3:53 AM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
353 AM EDT Sun May 14 2017

NYZ004>006-150800-
Wayne-Northern Cayuga-Oswego-
353 AM EDT Sun May 14 2017

...LAKESHORE FLOOD WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 PM
EDT MONDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-007-008-010>014-019>021-085-150800-
Niagara-Orleans-Monroe-Jefferson-Lewis-Northern Erie-Genesee-Wyoming-
Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie-
353 AM EDT Sun May 14 2017

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-150800-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
353 AM EDT Sun May 14 2017

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 4:05 AM EDTSmall Craft AdvisoryBUF33 hr
May 14, 3:43 PM EDTSpecial Weather StatementBUFOntario32 min
May 14, 4:07 PM EDTSpecial Weather StatementBUFOntario23 min
May 14, 4:27 PM EDTSpecial Weather StatementBUFOntario33 min
May 14, 4:32 PM EDTSevere Thunderstorm WarningBUFOntario28 min

Nearby

Lakeshore Flood Warnings in New York, 2017Every lakeshore flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.